Alert archive / Mississippi / Tornado Warnings in 2025

Tornado Warning 72, NWS Jackson, MS

March 31, 2025Lowndes County, Mississippi

NWS Jackson, MS issued this tornado warning at Mar 31, 2025, 6:10 AM CDT for Lowndes County, Mississippi. It was in force for 20 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 31, 2025, 6:10 AM CDT (11:10 UTC)
Expired
Mar 31, 2025, 6:30 AM CDT
In force
20 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Lowndes County, MS

The radar

The Columbus AFB radar (KGWX), 29 km from the middle of the area, began a volume at 11:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 31, 6:13 AM CDTTSTM WND DMG1 Ne Steens, MSTree downed on Odom Rd.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 1:35 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 11.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2025-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 443 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2025-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
443 J/kg
Mixed-layer CIN
-219 J/kg
Mixed-layer LCL
870 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

889 
WFUS54 KJAN 311110
TORJAN
MSC087-311130-
/O.NEW.KJAN.TO.W.0072.250331T1110Z-250331T1130Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
610 AM CDT Mon Mar 31 2025

The National Weather Service in Jackson has issued a

* Tornado Warning for...
  Northeastern Lowndes County in northeastern Mississippi...

* Until 630 AM CDT.

* At 610 AM CDT, a severe thunderstorm capable of producing a tornado
  was located over Steens, or near Columbus, moving east at 50 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Steens around 615 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3351 8828 3352 8846 3367 8844 3368 8843
      3367 8842 3369 8839 3369 8837 3373 8833
      3373 8825
TIME...MOT...LOC 1110Z 267DEG 45KT 3359 8835 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

86
2 follow-up statements
923 
WWUS54 KJAN 311113
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
613 AM CDT Mon Mar 31 2025

MSC087-311130-
/O.CON.KJAN.TO.W.0072.000000T0000Z-250331T1130Z/
Lowndes MS-
613 AM CDT Mon Mar 31 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 AM CDT FOR
NORTHEASTERN LOWNDES COUNTY...

At 613 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Steens, or 8 miles northeast of Columbus, moving
east at 50 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
northeastern Lowndes County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3351 8837 3370 8836 3371 8835 3373 8825
      3351 8828
TIME...MOT...LOC 1113Z 267DEG 45KT 3359 8830 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

86
196 
WWUS54 KJAN 311123
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
623 AM CDT Mon Mar 31 2025

MSC087-311133-
/O.EXP.KJAN.TO.W.0072.000000T0000Z-250331T1130Z/
Lowndes MS-
623 AM CDT Mon Mar 31 2025

...THE TORNADO WARNING FOR NORTHEASTERN LOWNDES COUNTY WILL EXPIRE AT
630 AM CDT...

The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
northeastern Mississippi.

&&

LAT...LON 3351 8837 3370 8836 3371 8835 3373 8825
      3351 8828
TIME...MOT...LOC 1123Z 267DEG 45KT 3360 8817 

$$

86

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Mar 31, 4:42 AM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, Mar 31, 4:42 AM CDT, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
442 AM CDT Mon Mar 31 2025

...New DISCUSSION...

.DISCUSSION...
Issued at 442 AM CDT Mon Mar 31 2025

Today and Tonight...

Current radar scans from this morning show a organized line of
scattered showers and severe thunderstorms over portions of north
MS, southeast Arkansas, and portions of northeast Louisiana pushing
east across our forecast area thanks to a cold front tracking
southeastward across our CWA. All modes of severe weather will be
possible this morning: damaging winds gusts up to 70 mph, and large
hail (up to golf ball size). Tornadoes will be possible  Have
multiple ways to receive weather warnings this morning as this line
of storms moves across our area. No changes have been made to the
severe graphic and a "Enhanced" risk (3 out of 5) will continue to
be advertised for our entire CWA this morning. A severe thunderstorm
watch remains in effect until 8 AM this morning for our entire
forecast area.

Localized flash flooding remains possible this morning with some of
these storms. Model guidance is coming into better alignment with
each other regarding the rainfall amounts compared to previous
runs. Current early morning guidance from both the GFS and the NAM
is still showing PWATs of 1.5-2.0". HREF ensemble guidance is
still showing a strong QPF signal for this morning especially for
areas across portions of central MS, north MS, east MS, portions
of southeast Arkansas, and all of our northeast Louisiana
parishes. Rainfall amounts will range between 1.25-2.0" across our
forecast area, with locally higher amounts possible. The "Limited"
risk has been expanded further south to cover our entire forecast
area.

Showers will continue to decrease from the west by this afternoon
as the cold front finally exits our forecast area and continues
to push south towards the Gulf. Portions of southeast MS could see
a few lingering showers and t-storms heading into the late
afternoon timeframe. Quiet conditions will occur across our
forecast area looking ahead into tonight. Sky conditions will
start off clear heading into the overnight period before starting
to gradually increase in coverage from the south. Areas along and
north of I-20 will see nighttime temperatures in the upper
40s/lower 50s. Elsewhere, areas south of I-20 will see overnight
lows in the low/mid 50s.

Tuesday through the weekend...

Tuesday morning should be relatively quiet giving us a brief little
break from the rain. Global guidance shows a longwave trough/ridge
pattern over the western CONUS pushing a developing sfc low towards
the Great Lakes. The associated cold front over Texas will begin to
push east towards the southeast region looking ahead Wednesday into
Thursday. This when our our next severe weather threat could occur.
Model consensus is starting to get a little better in agreement with
each other regarding the evolution of this system, however there are
still inconsistencies that remain regarding the timing. Further
adjustments to the severe graphic for the Wednesday/Thursday
timeframe may be possible as we get closer. Rain chances will
continue heading into the late week with slightly higher scattered
showers/t-storms chances looking ahead into the weekend as the
aforementioned cold front becomes stationary north of our CWA. /CR/

&&

.AVIATION...
(06Z TAFS)
Issued at 1247 AM CDT Mon Mar 31 2025

Primary concerns for all TAF sites continue to be the
overnight/early morning convective systems. All sites will see +TSRA
late in the overnight period. Some of these storms will be severe
with the primary hazards being wind/hail and perhaps tornadoes as
this severe system moves from the northwest to southeast across
our forecast area. Low ceilings/vsby will result in poor
conditions for the entire TAF period. PIB could see a brief period
of low level wind shear from 12Z Monday - 14Z Monday. /CR/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       77  51  82  68 /  80   0  10   0
Meridian      80  49  81  66 /  90   0  10  10
Vicksburg     76  51  83  69 /  40   0   0   0
Hattiesburg   82  57  85  68 /  90   0  10   0
Natchez       78  56  82  69 /  60   0  10   0
Greenville    69  48  77  68 /  10   0   0  10
Greenwood     71  48  78  69 /  30   0   0  10

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&

CR

In the hours before

Special weather statement, Mar 31, 2:20 AM CDT, 3 hours 50 minutes before
Special Weather Statement
National Weather Service Jackson MS
220 AM CDT Mon Mar 31 2025

MSZ018-019-310815-
Sunflower MS-Bolivar MS-
220 AM CDT Mon Mar 31 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN SUNFLOWER AND BOLIVAR
COUNTIES THROUGH 315 AM CDT...

At 220 AM CDT, Doppler radar was tracking a strong thunderstorm near
Beulah, or 8 miles south of Rosedale, moving northeast at 40 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Pace and Beulah around 225 AM CDT.
  Cleveland around 230 AM CDT.
  Merigold and Renova around 235 AM CDT.
  Mound Bayou and Winstonville around 240 AM CDT.
  Shelby around 245 AM CDT.
  Parchman and Drew around 255 AM CDT.
  Rome around 300 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
southeastern Arkansas...and northwestern Mississippi.

&&

LAT...LON 3399 9066 3399 9045 3359 9046 3352 9075
      3353 9122 3357 9122 3360 9113 3364 9116
      3366 9122 3370 9122 3371 9116 3366 9109
      3368 9103 3372 9106 3371 9113 3377 9115
      3378 9099 3385 9107 3392 9102 3407 9066
TIME...MOT...LOC 0720Z 243DEG 35KT 3373 9101

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

86
Special weather statement, Mar 31, 3:18 AM CDT, 2 hours 52 minutes before
Special Weather Statement
National Weather Service Jackson MS
318 AM CDT Mon Mar 31 2025

ARZ074-075-MSZ019-034-035-310915-
Chicot AR-Ashley AR-Washington MS-Humphreys MS-Sunflower MS-
318 AM CDT Mon Mar 31 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN CHICOT...SOUTHEASTERN
ASHLEY...SOUTHERN SUNFLOWER...WASHINGTON AND NORTHWESTERN HUMPHREYS
COUNTIES THROUGH 415 AM CDT...

At 318 AM CDT, Doppler radar was tracking a strong thunderstorm near
Lake Village, moving east at 45 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Wayside, Avon, and Greenville around 325 AM CDT.
  Arcola, Metcalfe, and Leland around 335 AM CDT.
  Tribbett around 340 AM CDT.
  Inverness and Indianola around 355 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
southeastern Arkansas...northeastern Louisiana...and central and
northwestern Mississippi.

&&

LAT...LON 3315 9162 3353 9088 3353 9077 3355 9076
      3342 9077 3343 9052 3326 9052 3300 9134
      3301 9148
TIME...MOT...LOC 0818Z 256DEG 39KT 3329 9122

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

86
Local storm report, Mar 31, 3:21 AM CDT, 2 hours 49 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
321 AM CDT Mon Mar 31 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0317 AM     Hail             Blaine                  33.61N 90.52W
03/31/2025  M0.70 Inch       Sunflower          MS   Emergency Mngr

&&

DL
Local storm report, Mar 31, 4:07 AM CDT, 2 hours 3 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
407 AM CDT Mon Mar 31 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0402 AM     Hail             1 ESE Browning          33.51N 90.10W
03/31/2025  E0.88 Inch       Carroll            MS   Public

            Occurring along US 82 at the Leflore/Carroll
            Co line.

&&

DL
Local storm report, Mar 31, 4:13 AM CDT, 1 hour 57 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
413 AM CDT Mon Mar 31 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 AM     Hail             1 ESE Money             33.65N 90.18W
03/31/2025  E1.00 Inch       Leflore            MS   Public

            Occurred along Whaley Rd near Money. Strong
            wind also reported.

&&

DL
Local storm report, Mar 31, 5:48 AM CDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
548 AM CDT Mon Mar 31 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 AM     Tstm Wnd Gst     JAN Airport             32.32N 90.08W
03/31/2025  E65 MPH          Rankin             MS   NWS Employee

            Estimated by NWS employees. ASOS wind sensor
            failed during highest wind.

&&

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 1:38 AM CDTSevere Thunderstorm WarningJANWashington67 min
Mar 31, 2:20 AM CDTSpecial Weather StatementJANBolivar, Sunflower55 min
Mar 31, 2:26 AM CDTSevere Thunderstorm WarningJANBolivar, Leflore, Sunflower64 min
Mar 31, 2:55 AM CDTSevere Thunderstorm WarningJANWashington50 min
Mar 31, 3:07 AM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Leflore, Sunflower53 min
Mar 31, 3:18 AM CDTSpecial Weather StatementJANWashington57 min
Mar 31, 3:25 AM CDTSevere Thunderstorm Warning Considerable damage threatJANAdams65 min
Mar 31, 3:31 AM CDTSevere Thunderstorm WarningJANClaiborne, Jefferson, Warren59 min
Mar 31, 3:34 AM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Leflore, Sunflower, Washington56 min
Mar 31, 3:51 AM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Montgomery, Webster54 min
Mar 31, 3:58 AM CDTSevere Thunderstorm WarningJANCarroll, Holmes, Leflore, Montgomery62 min
Mar 31, 4:42 AM CDTSevere Thunderstorm WarningJANClaiborne, Copiah, Hinds, Rankin, Simpson63 min
Mar 31, 4:45 AM CDTSevere Thunderstorm WarningJANAttala, Carroll, Choctaw, Clay, Grenada, Montgomery and 2 more60 min
Mar 31, 5:14 AM CDTSevere Thunderstorm WarningJANCopiah, Franklin, Jefferson, Jefferson Davis, Lawrence, Lincoln61 min
Mar 31, 5:20 AM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Clay, Lowndes, Noxubee, Oktibbeha and 1 more55 min
Mar 31, 5:34 AM CDTSevere Thunderstorm WarningJANHinds, Madison, Rankin, Scott56 min
Mar 31, 5:38 AM CDTSevere Thunderstorm WarningJANRankin, Simpson, Smith52 min
Mar 31, 5:42 AM CDTSevere Thunderstorm WarningJANCopiah, Jefferson Davis, Lawrence, Lincoln63 min
Mar 31, 6:08 AM CDTSevere Thunderstorm WarningJANForrest, Lamar, Marion67 min
Mar 31, 6:17 AM CDTSevere Thunderstorm WarningJANLeake, Madison, Neshoba, Newton, Rankin, Scott58 min
Mar 31, 6:18 AM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Jones72 min
Mar 31, 6:22 AM CDTSevere Thunderstorm WarningJANLowndes, Noxubee, Oktibbeha23 min
Mar 31, 6:23 AM CDTTornado WarningJANForrest, Lamar, Marion34 min
Mar 31, 6:36 AM CDTSevere Thunderstorm WarningJANClarke, Jasper, Jones, Lauderdale, Newton, Scott and 1 more69 min
Mar 31, 6:53 AM CDTSevere Thunderstorm WarningJANKemper, Lauderdale, Neshoba, Newton, Noxubee, Winston67 min

Nearby

Tornado Warnings in Mississippi, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.